It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-05-2011, 01:34 PM   #1
Junior Member
(female)
 
Join Date: May 2009
Location: U.S.
Posts: 18
cd04 HB User
my mom is in hosp. for sudden fainting, hypotension + dehydration help I'm scared

hello. Something very scary happened at 3am this morning my mom sat up in bed and was going to go the the toilet to pee like she always does and then her stomach felt weired, and she passed out, my dad was unable to wake her, he checked for breathing she was breathing, he called 911, when she came to she the last thing she remembered was sitting on the edge of her bed. she went to ER by ambulance, where they found she was hypotensive and tachycardic, they took blood everything was fine except her potassium and sodium were both markedly low. They assumed she was dehydrated, but she drinks a lot of water.

This is unusual becuase my mom has been hyPERtenstive for as long as I can remember and takes 100mg of atenolol and 25mg of HCTZ every day becuase without it her BP would be dangerously high and she has a history of hypertension and stroke on her side of the family.

She also has never passed out in her life, she will be 62 in june. She also takes a daily calcium supplement, a multivite and fish oil.

her ekg was fine but they are keeping her overnight and are going to also do an echo and some other tests. she also had a fever of 101.2 and they just gave her tylenol and ibuprofin

I am also worried becuase she was an avid user of darvon (not darvocet with tylenol, just darvon) and took it for a long time for her artritis pain. in novemeber the FDA removed it from the market due to cardiac risks. But I was reading about the recall, and on several sites including ***** they quoted Gerald Dal Pan, MD, MHS, director of the FDA's office of surveillance and epidemiology saying, "Long-term users should not worry: The heart effects are not cumulative," he says. "Once people stop using propoxyphene, the side (should go away."

I am really worried (becuase she's my mom shes my rock shes my everything and thats what I do) does anyone feel like playing doctor for me? any ideas why this is happening? does it sound like an infection? or auto immune? or did she actually maybe have a heart attack? or a reaction to something she ingested? also, she is a visiting nurse and goes into half a dozen sick peoples houses every day and also sees patients in assisted living homes.

please maybe throw out some ideas I am just really scared and worried I love my mom more than anyone else in this whole world she is the most selfless person and if anything bad happened to her now, I don't know how I would go on living. she was fine yesterday and last night when she went to bed.

thanks

 
Sponsors Lightbulb
   
Old 03-05-2011, 04:44 PM   #2
Inactive
(female)
 
Join Date: Feb 2009
Posts: 3,897
Blog Entries: 12
jennybyc HB Userjennybyc HB Userjennybyc HB User
Re: my mom is in hosp. for sudden fainting, hypotension + dehydration help I'm scared

I can tell you that there is a really bad virus going around that affects the GI tract and it made me pass out last Sunday for the first time in my life. I hit 60 this summer. Caused a very low BP and high white count.

But I also take meds for high blood pressure and that 25mgs of HCTZ can have long term effects of causing very low potassium. If she got low sodium with it, that can cause even more havoc. I've been on that same 25mgs of HCTZ for years and years and about 3 years ago, my potassium started to go down no matter what I ate. My doc put me on potassium supplements and we've had to go higher and higher with each potassium level. I now take 40meq's of potassium every day just to barely get up to the normal range.

Sounds like maybe your mom has gotten to be like me and the long term taking of HCTZ has taken a toll on her potassium levels and she may need to take potassium to stay up there. Very low potassium levels can kill you.

And of course they tell us with high blood pressure to watch our salt intake and then our sodium levels fall. Give me a break!

Do a search on what low potassium can do to a person and you'll understand why she might have passed out just from that. Ask her about being regularly tested to see if she needs potassium supplements. I did and taking them has brought my pressure down. Apparently, the blood pressure likes nice strong potassium levels....mine is the best it's ever been. So it's worth taking if she is chronically low.

Hope this helps. It may have been a virus or it may have been nothing more than the consequences of years of taking BP lowering drugs.

Let me know how she is.

hugs...........Jenny

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Orthostatic Hypotension damaz3s Heart Disorders 4 08-07-2009 10:37 PM
Sudden palpitations Underpantgnome Heart Disorders 0 06-01-2009 08:30 PM
Mystery Fainting bsulliva1 Heart Disorders 0 09-04-2007 09:33 AM
Mitral Valve Disorder w/hypotension jody31 Heart Disorders 3 08-07-2007 04:32 PM
VT and fainting leschiz Heart Disorders 2 06-04-2007 05:50 AM

Tags
faint, fever, heart, hypertension, hypotension



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (74), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), cvcman (8), Beefsteak (8), Fizzickle (6), Lenin (6)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 05:31 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!